Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Red bumps around nostril after doing dental work. Itching. Using Protopic. Hope you can help

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
mentioned already that I have had an ongoing rash for approx 2yrs now., it started after having some dental work done but have since removed the bonding has not helped if anything seems to have made matters worse. The rash started like little red bumbs then it got real red around each nostril the inner edge then it spread around mouth then started moving toward my chin. Recently it has moved to around my eyes starting with just one red dot very itchy.steroid was helping but was taken off stating making matters worse. Now I am using protopic seems to help have tried several different ointments it never really goes away completly, especially the raw area around left nostril in particular recently had nose culture and it came back pos. for klebsiella oxytoca was put on bactrim they refer to my rash as dematitis.I also had blood work done checking for lupas appros 6mos ago came back neg.I sure hope you can help could this be life threatning
Posted Mon, 24 Sep 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 4 hours later
Hi there XXXXXXX At the outset, permit me to empathise with you regards yur pesky problem & understand where you comin from. If something were localised to my face, i would understandably be upset as it would take away from my erstwhile good sure you are much better looking..hence the trepidation. But, I assure you, given the rest of your body appears in perfect physical shape for your age group with no long-standing medications, You have NOTHING to fear. This is Definitely not Life threatening in the least.
Now addressing your problem in particular, can see you are fed up of creams, but encourage you to try just one is a cream from bioderma (french company) called sensibio is a non-steroidal cream safe for appln for long periods of time; couple that with a bioderma face water/wash for sensitive skin & top it up with a tiny suggestion (given your bacteria swab results)...use a topical cream called bactroban (2% mupirocin)...apply the former as many times as possible daily; the latter (mupirocin) should be a "nasal ointment" base & i would like you to apply a dab to your external nares (nostrils region) using one finger, another dab to your ear orifices & a third dab to your perianal/anal orifice. Basically, the theory being bacterial colonies reside largely around body orifices & then 'attack' the skin as opportunists..hence, minimizing colonies here will help in the long run. This latter cream i would like you to apply @ night for 5 consecutive nights; give it a months' interval & reapply...continue this 5-night time regime for 3 mths period (only 5 days in a mth). Please do understand that this regime am suggesting is for a long term period..over 3 mths & am sure all will be well.
Be positive about have tried everything else..why not switch to an online doc's humble suggestion ;-) P.S...make sure to go on a tiny holiday & forget the cares of the world..does not have to be expensive..just a change from your regular environment..with a partner/friend or even on your sure it will help you.
Again..chill XXXXXXX is a pesky matter yes, but NOT life threatening.
Here's wishing you a long fruitful life! Cheers!!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital & Asian Skin Institute
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor